Multidimensional Hyperbolic Problems and Computations

  • James Glimm
  • Andrew J. Majda

Part of the The IMA Volumes in Mathematics and Its Applications book series (IMA, volume 29)

Table of contents

  1. Front Matter
    Pages i-xiv
  2. Claude Bardos, François Golse, David Levermore
    Pages 1-12
  3. Pedro F. Embid, Melvin R. Baer
    Pages 58-67
  4. Heinrich Freistühler
    Pages 68-69
  5. James Glimm
    Pages 89-106
  6. James Glimm, Xiao Lin Li, Ralph Menikoff, David H. Sharp, Qiang Zhang
    Pages 107-122
  7. James Glimm, Brent Lindquist, Qiang Zhang
    Pages 123-139
  8. J. M. Greenberg, Cleve Moler
    Pages 140-155
  9. John W. Grove, Ralph Menikoff
    Pages 156-168
  10. Harumi Hattori, Konstantin Mischaikow
    Pages 169-172
  11. John K. Hunter
    Pages 179-197
  12. Tai-Ping Liu
    Pages 198-202
  13. Christian Klingenberg, Bradley Plohr
    Pages 203-216
  14. Guy Métivier
    Pages 239-250

About these proceedings

Introduction

This IMA Volume in Mathematics and its Applications MULTIDIMENSIONAL HYPERBOLIC PROBLEMS AND COMPUTATIONS is based on the proceedings of a workshop which was an integral part ofthe 1988-89 IMA program on NONLINEAR WAVES. We are grateful to the Scientific Commit­ tee: James Glimm, Daniel Joseph, Barbara Keyfitz, Andrew Majda, Alan Newell, Peter Olver, David Sattinger and David Schaeffer for planning and implementing an exciting and stimulating year-long program. We especially thank the Work­ shop Organizers, Andrew Majda and James Glimm, for bringing together many of the major figures in a variety of research fields connected with multidimensional hyperbolic problems. A vner Friedman Willard Miller PREFACE A primary goal of the IMA workshop on Multidimensional Hyperbolic Problems and Computations from April 3-14, 1989 was to emphasize the interdisciplinary nature of contemporary research in this field involving the combination of ideas from the theory of nonlinear partial differential equations, asymptotic methods, numerical computation, and experiments. The twenty-six papers in this volume span a wide cross-section of this research including some papers on the kinetic theory of gases and vortex sheets for incompressible flow in addition to many papers on systems of hyperbolic conservation laws. This volume includes several papers on asymptotic methods such as nonlinear geometric optics, a number of articles applying numerical algorithms such as higher order Godunov methods and front­ tracking to physical problems along with comparison to experimental data, and also several interesting papers on the rigorous mathematical theory of shock waves.

Keywords

differential equation hyperbolic system partial differential equation singularity stability

Editors and affiliations

  • James Glimm
    • 1
  • Andrew J. Majda
    • 2
  1. 1.Department of Applied Mathematics and StatisticsSUNY at Stony BrookStony BrookUSA
  2. 2.Department of Mathematics and Program in Applied and Computational MathematicsPrinceton UniversityPrincetonUSA

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4613-9121-0
  • Copyright Information Springer-Verlag New York 1991
  • Publisher Name Springer, New York, NY
  • eBook Packages Springer Book Archive
  • Print ISBN 978-1-4613-9123-4
  • Online ISBN 978-1-4613-9121-0
  • Series Print ISSN 0940-6573
  • About this book